Announcement

Collapse
No announcement yet.

otc pyridium

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • otc pyridium

    Before I was diagnosed I took Uristat on and off for over a year,then my URO put me on pyridium for a while.He then told me to go back to the Uristat because it is basicly the same thing but a lot cheaper.I take this at least twice a day or I have so much pain and pressure that I can't deal with it.My question is...HAS anyone had any side effects from long term use? I'm Really worried about this.I read that it can cause a build up of some kind in your body...I asked my Uro about it,but He said since I had been diagnosed He didn't have any concerns about me using it But I would like to here what you guys have to say.You all seem to know so much more than
    I think I ever will! Any input You have would really be appreciated.
    thanks bunches everybody.

  • #2
    I'm sorry I can't really answer your question, but my doc told me it was ok to use it when I needed it until the Elmiron kicked in. Now I only use it maybe 2 days in a row once or twice a month. I take UTI Relief (OTC)
    I don't think anyone knows the long term effects yet, if they do I'm interested also.

    Are you taking Elmiron or following the IC Diet? The diet is what i think finally helped me.

    I hope someone else has a better answer for you.

    grouphug Erin
    [email protected]

    Comment


    • #3
      Thanks for the response,I have taken UTI Relief once or twice but I have trouble finding it unlike the uristat.I do try to follow the IC Diet
      and I am suppose to start Elmiron.It is just so Expensive I am waiting until after the holidays to fill my prescription.But I am glad to know someone else has the same concerns,

      Comment


      • #4
        I was on P..... for six month straight, no problems.
        After six months I had to stopped as it was making me really sick...vomiting and stomach aches...I took them with food as directed...

        As soon as the medication wore off in a few days I felt great...and haven't taken it since..
        and all the time I thought I was in a flare.

        Comment


        • #5
          I just recently found out that long time use of Pyridium causes two things: possible liver damage, and methemoglobinemia (oxygen and hemoglobin have trouble binding). I have taken it for 7 years. I have my liver emzymes checked every 3 months. I just had a blood gas to check my methemoglobin because I have been on oxygen for a couple of months due to asthma. I shouldn't still need oxygen, so they checked my blood gas. I am happy to report it was fine. I take pyridium plus which is intended for long term use. I do try not to take as much, but it really helps with the burning.
          carly

          Comment


          • #6
            I'm sorry i can't help you here i havent been able to take P. for some reason my body reacts to it and i break out in a rash.
            seems like everything that might help me its end up reacting to my body in some way. gggggrrrrrrr.
            best of luck to you i hope you find some answer.
            Medicine taken daily or as needed:
            1. Heaprin and Marcaine rescue installment 1 to 3x daily as needed.
            2. MS.Cotin 100mg 3x daily
            3. MSIR 30mg 1 or 2 every 4-6hrs as needed for breakthrew pain.
            4. Fentanyl 100 mg Change every 48hrs.
            5. Gentamicin 80mg install after each rescue treatment
            5 Leviquin 500mg self start as needed.
            6. Klonopin 1 or 2 daily as needed.
            7. Prosed/DS as 1 every 6hrs as needed.





            I have IC, but IC doesn't have me anymore!

            Comment


            • #7
              My uro says he prescribes pyridium plus "like water"--meaning its the thing he's the most comfortable giving people. Tylenol can do nasty stuff to your liver. If you're taking pyridium or pyridium plus every day, do some blood tests every few months to check your levels--you should be doing that on elmiron, anyway...it can do things to you as well. Pyridium plus contains phenazopyridine hydrochloride (pyridium) and hyoscyamine hydrobromide (an antispasmodic--like belladonna) and butabarbital (sedative). These were great for me, it took the burn away, took the edge off, but didn't leave me loopy or too drugged up to go to the grocery store. I was that way on neurontin.

              Comment


              • #8
                Rhonda,
                Have you tried urell for the burning? I know you get a lot of burning with your UTI's. It's a purlple pill that turns your pee blue/green. It is longer acting than pyridium so it doesn't have to be taken as often. I get more immediate relief from the pyridium so I've switched back to it. It is an antispasmodic like the pyridium. Ask about it if you haven't tried it.


                I usually only use the pyridium for a few days at a time until my burning from infections gets under control. I only get really bad burning from infections. I have used it up to a week a few times but not often.

                Rachel

                Comment


                • #9
                  I was on "P" for a long time....six months, non stop...after five months I had the worse stomach ache, had the runs", and felt ill all the time and it made my IC worse...
                  So never again will I take the "P" pill.

                  Comment


                  • #10
                    Hi,
                    I was told to take the "P" only when I needed it and not for long term.. It helps with the pain but I get really sick from it, even if I take with a meal and 2 Anti-nausea pills.. I have to decide if it is worth being sick to get rid of the pain...Not a an easy decision!! Yuck!
                    all the best
                    ~~Pam~~
                    God brought me to it, He will bring me through it!!!

                    Diagnosed 2003
                    by cysto/hydro
                    Elmiron took almost a year- made me sick, caused diarrhea
                    Pyridium -Made me sick
                    Detrol and Ditropan, Toviaz and Mrrbetriq- caused constipation and head ache.
                    Tried DMSO instill- had 5 out of 6
                    Started Oxytrol Patch-stopped using them after 3 months-- skin was getting irritated
                    Cysto/hydro April 6th 2011-- on expansion only hold one cup
                    IBS/ IC
                    High blood pressure meds and Crestor
                    Metformin (prediabetic)
                    Sinequan (depression)

                    Comment

                    Working...
                    X